Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 263, NWS Little Rock, AR

May 25, 2000Johnson County, Logan County, Newton County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at May 25, 2000, 3:11 AM CDT for Johnson County, Logan County, Newton County, Arkansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2000, 3:11 AM CDT (08:11 UTC)
Expired
May 25, 2000, 4:15 AM CDT
In force
64 min
Issued by
NWS Little Rock, AR
Area
Whole counties

Counties Johnson County, AR, Logan County, AR, Newton County, AR

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2000-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2000-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
606 J/kg
Mixed-layer CIN
-255 J/kg
Mixed-layer LCL
1901 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

304 
WUUS54 KLZK 250813
SVRLIT
ARC071-083-101-250915-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
311 AM CDT THU MAY 25 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEWTON COUNTY IN NORTH CENTRAL ARKANSAS
  LOGAN COUNTY IN WESTERN ARKANSAS
  JOHNSON COUNTY IN WESTERN ARKANSAS

* UNTIL 415 AM CDT

* AT 309 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF   
HUNTSVILLE TO 3 MILES SOUTHWEST OF OZARK TO 4 MILES NORTH OF   
HUNTINGTON...MOVING EAST AT 35 MPH.

THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR...SUCH AS DOWNED TREES OR TREE
LIMBS AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS.
FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

38/29/16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:25 PM CDT, 11 hours 46 minutes earlier.

Area forecast discussion, May 24, 3:25 PM CDT, 11 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
325 PM CDT WED MAY 24 2000

INGREDIENTS SEEM TO BE COMING TOGETHER FOR AN MCS TYPE EVENT TONIGHT
OVER NORTHERN AR. STORMS SHOULD FIRE THIS AFTERNOON JUST NORTH OF
SURFACE TROF EXTENDING FROM NORTHERN OK INTO NORTHERN AR. THETA-E
AXIS ALSO PROGGED BY ETA MODEL TO PERSIST OVER NORTHERN AR INTO
THU. THIS...ALONG WITH POTENT UPPER SHORT WAVE MOVING EAST FROM
OK/KS AND LOW LEVEL JET SOMEWHAT FARTHER SOUTH...SHOULD HELP SUSTAIN
CONVECTION MOST OF THE NIGHT. DIVERGING 1000-500 MB THICKNESSES ALSO
SUGGEST BACK-BUILDING...SO WILL MENTION HEAVY RAINS IN ZONES OVER
THE OZARKS OF NORTH ARKANSAS TONIGHT.

FRONT BECOMES STATIONARY OVER CENTRAL AR LATER TONIGHT/THU TIME
FRAME WITH ADDITIONAL WEAK IMPULSES COMING EAST OVER H50 FLAT RIDGE.
THUS...WILL LEAVE SCATTERED THUNDERSTORMS IN THE FORECAST THROUGH
THURSDAY NIGHT.

SHOULD GET INTO WARM SECTOR FRI AS FRONT MOVES BACK NORTH AND LOW
PRESSURE DEVELOPS OVER WESTERN OK...SO WILL EASE OFF RAIN CHANCES
FOR THAT TIME FRAME.

NGM MOS TEMPS LOOK O.K.

(45)

.LIT...NONE.

In the hours before

Special weather statement, May 24, 10:03 PM CDT, 5 hours 8 minutes before
ARZ003>007-012>016-021>025-030>033-037>046-250400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1003 PM CDT WED MAY 24 2000

...SEVERE THUNDERSTORM WATCH FOR MUCH OF NORTHERN AND CENTRAL
ARKANSAS UNTIL 3 AM CDT THURSDAY MORNING...

A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS DEVELOPED ACROSS KANSAS
AND OKLAHOMA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. A
SECOND CLUSTER ALSO DEVELOPED ACROSS THE TEXAS PANHANDLE LATE THIS
AFTERNOON. THESE TWO CLUSTERS WILL SPREAD ACROSS THE NORTHERN AND
CENTRAL PARTS OF THE STATE THROUGH THE LATE EVENING AND THE
OVERNIGHT HOURS.

THEREFORE...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR PARTS
NORTHERN AND CENTRAL ARKANSAS UNTIL 3 AM CDT THURSDAY MORNING. THIS
WATCH INCLUDES AREAS MAINLY NORTH AND WEST OF A LINE FROM MENA
THROUGH DES ARC TO NEWPORT.

SOME OF THESE STORMS WILL BE CAPABLE OF LARGE HAIL OF DIME SIZE OR
LARGER AND DAMAGING WINDS IN EXCESS OF 58 MPH. ALTHOUGH...THE MAIN
THREAT WILL BE DAMAGING WINDS.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS
ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA.

PEOPLE IN NORTHERN AND CENTRAL ARKANSAS SHOULD BE PREPARED FOR
SEVERE WEATHER THIS EVENING. BE READY FOR ACTION AND FIND A SAFE
PLACE IF A WARNING IS ISSUED FOR YOUR AREA.

(49)
Local storm report, May 24, 11:07 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1107 PM CDT WED MAY 24 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1005 PM    SNOW                      AR   .75 INCH HAIL
05/24/00   MARION                         CIVIL DEFENSE OFFICIALS
                                          REPORTED DIME SIZE HAIL
                                          AND AN ESTIMATED 60 MPH
                                          WIND GUST

1010 PM    YELLVILLE                 AR   WIND DAMAGE
05/24/00   MARION                         HAM RADIO OPERATORS
                                          REPORTED TREE LIMBS DOWN
                                          IN THE CITY SQUARE

1030 PM    MOUNTAIN HOME             AR   WIND DAMAGE
05/24/00   BAXTER                         COUNTY SHERIFF REPORTED A
                                          TREE DOWN ON A CAMP
                                          TRAILOR

1045 PM    MOUNTAIN HOME             AR   WIND DAMAGE
05/24/00   BAXTER                         HAM RADIO OPERATORS
                                          REPORTED TREES DOWN NORTH
                                          OF THE CITY LIMITS ON
                                          HIGHWAY 5

1045 PM    CALICO ROCK               AR   75 MPH TSTM GUST
05/24/00   IZARD                          HAM RADIO OPERATORS
                                          REPORTED WIND GUSTS
                                          BETWEEN 70 AND 80 MPH AND
                                          TREES AND POWER LINES DOWN

(49)
Special weather statement, May 24, 11:39 PM CDT, 3 hours 32 minutes before
ARZ034-251100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1139 PM CDT WED MAY 24 2000

...SEVERE THUNDERSTORM WATCH FOR WOODRUFF COUNTY UNTIL 6 AM CDT
THURSDAY MORNING...

A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS DEVELOPED ACROSS KANSAS
AND OKLAHOMA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.
THIS CLUSTER HAS SPREAD INTO NORTH CENTRAL ARKANSAS AND WILL SPREAD
INTO NORTHEASTERN ARKANSAS DURING THE OVERNIGHT HOURS.

THEREFORE...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR
WOODRUFF COUNTY UNTIL 6 AM CDT THURSDAY MORNING.

SOME OF THESE STORMS WILL BE CAPABLE OF LARGE HAIL OF DIME SIZE OR
LARGER AND DAMAGING WINDS IN EXCESS OF 58 MPH. ALTHOUGH...THE MAIN
THREAT WILL BE DAMAGING WINDS.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS
ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA.

PEOPLE IN WOODRUFF COUNTY AND OTHER PARTS OF NORTHEASTERN ARKANSAS
SHOULD BE PREPARED FOR SEVERE WEATHER THIS EVENING. BE READY FOR
ACTION AND FIND A SAFE PLACE IF A WARNING IS ISSUED FOR YOUR AREA.

(49)
Local storm report, May 25, 1:40 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED REPORTS FROM WED EVENING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
140 AM CDT THU MAY 25 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

945 PM     ALPENA                    AR   WIND DAMAGE
05/24/00   BOONE                          EMERGENCY MANAGER REPORTED
                                          TREES AND POWER LINES DOWN.

945 PM     ALPENA                    AR   1.00 INCH HAIL
05/24/00   BOONE                          EMERGENCY MANAGER REPORTED
                                          QUARTER SIZE HAIL.

955 PM     HARRISON                  AR   WIND DAMAGE
05/24/00   BOONE                          TRAINED SPOTTER REPORTED TREES
                                          AND POWER LINES DOWN WITH ROOF
                                          DAMAGE TO MANY BUSINESSES.
                                          LARGE SCALE POWER OUTAGE.
                                          ESTIMATED WIND GUST OF
                                          70 MPH.

955 PM     HARRISON                  AR   2.75 INCH HAIL
05/24/00   BOONE                          TRAINED SPOTTER REPORTED
                                          UP TO BASEBALL SIZE HAIL.

1000 PM    4 N LEAD HILL             AR   WIND DAMAGE
05/24/00   BOONE                          TRAINED SPOTTER REPORTED TREES
                                          DOWN WITH SEVERAL TRAILERS
                                          FLIPPED OVER.

1005 PM    SNOW                      AR   WIND DAMAGE
05/24/00   MARION                         CIVIL DEFENSE OFFICIALS
                                          REPORTED A 60 MPH WIND GUST.

1005 PM    SNOW                      AR   .75 INCH HAIL
05/24/00   MARION                         CIVIL DEFENSE OFFICIALS
                                          REPORTED DIME SIZE HAIL.

1010 PM    YELLVILLE                 AR   WIND DAMAGE
05/24/00   MARION                         HAM RADIO OPERATORS
                                          REPORTED TREE LIMBS DOWN
                                          IN THE CITY SQUARE.

1010 PM    YELLVILLE                 AR   .75 INCH HAIL
05/24/00   MARION                         HAM RADIO OPERATORS
                                          REPORTED DIME SIZE HAIL.

1030 PM    MOUNTAIN HOME             AR   WIND DAMAGE
05/24/00   BAXTER                         COUNTY SHERIFF REPORTED A
                                          TREE DOWN ON A CAMP
                                          TRAILOR.

1030 PM    MOUNTAIN HOME             AR   WIND DAMAGE
05/24/00   BAXTER                         HAM RADIO OPERATORS
                                          REPORTED TREES DOWN NORTH
                                          OF THE CITY LIMITS ON
                                          HIGHWAY 5.

1035 PM    4 SE MOUNTAIN HOME        AR   1.75 INCH HAIL
05/24/00   BAXTER                         TRAINED STORM SPOTTER
                                          REPORTED GOLFBALL SIZE HAIL.

1035 PM    4 SE MOUNTAIN HOME        AR   TORNADO
05/24/00   BAXTER                         TRAINED STORM SPOTTER
                                          SAW A TORNADO AS LIGHTNING
                                          LIT UP THE SKY.

1035 PM    3 NE NORFORK              AR   .75 INCH HAIL
05/24/00   BAXTER                         HAM RADIO OPERATORS REPORTED
                                          DIME SIZE HAIL.

1040 PM    2 SE JORDAN               AR   WIND DAMAGE
05/24/00   BAXTER                         HAM RADIO OPERATORS REPORTED
                                          TREES BLOCKING HIGHWAY 177.

1045 PM    CALICO ROCK               AR   WIND DAMAGE
05/24/00   IZARD                          HAM RADIO OPERATORS
                                          REPORTED WIND GUSTS
                                          BETWEEN 70 AND 80 MPH AND
                                          TREES AND POWER LINES DOWN.

1125 PM    EVENING SHADE             AR   WIND DAMAGE
05/24/00   SHARP                          EMERGENCY MANAGER
                                          REPORTED TREES DOWN AND
                                          WIND GUSTS BETWEEN 60 AND
                                          70 MPH.

1130 PM    HEBER SPRINGS             AR   WIND DAMAGE
05/24/00   CLEBURNE                       SHERIFFS OFFICE
                                          REPORTED TREES DOWN.

1135 PM    MOUNTAIN VIEW             AR   WIND DAMAGE
05/24/00   STONE                          HAM RADIO OPERATORS
                                          REPORTED TREES AND POWER LINES
                                          DOWN.

1140 PM    BATESVILLE                AR   WIND DAMAGE
05/24/00   INDEPENDENCE                   SHERIFFS OFFICE
                                          REPORTED TREES DOWN.

1150 PM    OIL TROUGH                AR   WIND DAMAGE
05/24/00   INDEPENDENCE                   TRAINED SPOTTER MEASURED
                                          A 60 MPH WIND GUST.

49/46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 9:28 PM CDTSevere Thunderstorm WarningLZKBoone52 min
May 24, 9:48 PM CDTSevere Thunderstorm WarningLZKMarion57 min
May 24, 9:48 PM CDTSevere Thunderstorm WarningLZKNewton57 min
May 24, 10:05 PM CDTSevere Thunderstorm WarningLZKBaxter55 min
May 24, 10:18 PM CDTTornado WarningLZKBaxter42 min
May 24, 10:24 PM CDTSevere Thunderstorm WarningLZKSearcy46 min
May 24, 10:29 PM CDTSevere Thunderstorm WarningLZKFulton56 min
May 24, 10:39 PM CDTSevere Thunderstorm WarningLZKIzard, Stone66 min
May 24, 10:50 PM CDTSevere Thunderstorm WarningLZKVan Buren55 min
May 24, 10:55 PM CDTTornado WarningLZKIzard50 min
May 24, 11:05 PM CDTSevere Thunderstorm WarningLZKSharp50 min
May 24, 11:13 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence57 min
May 25, 3:04 AM CDTSevere Thunderstorm WarningLZKScott56 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.